MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Code Failure to Obtain Sample (2533)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during a atec breast biopsy procedure on (b)(6) 2026, the user experienced issues with the device suction "when approximately one-third of the nodule remained." it is reported that the disposable needle was replaced; however, the user reports the procedure still could not be continued.It is reported that no error messages were observed and a request for service was submitted.The user site further reports that upon the arrival of the engineer, the system passed the self-testing; however, "the suction generated was still insufficient to support completion of the excision by the breast surgeon." due to the reported issue experienced by the user, and the inability to complete the procedure utilizing the atec device, the surgical plan was changed to an open procedure.It is reported that the hospital contacted hologic immediately.Hologic then notified the distributor to provide a backup unit as soon as possible, and a field service engineer was arranged to perform an on-site inspection and repair, including replacement of the probe and inspection of the tubing.Subsequently, a hologic field engineer provided on-site support during the procedure, and the device functioned normally.Additional information was obtained from a regional hologic sales manager, in which it was reported that "after reviewing the complaint and on-site actions, we have determined that the root cause of the customer¿s issue was related to the disposable needle and not the atec sapphire console.The system¿s successful self-test when the engineer arrived further supports this conclusion.The backup atec sapphire console was provided to the customer out of an abundance of caution, as the customer expressed reduced confidence in the original unit following the event.This was a proactive step to restore clinical operations, and not an indication of a confirmed console malfunction.Since the incident, the hospital has continued to use both atec sapphire consoles (including the backup unit provided) and our consumables without any further adverse events or performance issues.This ongoing stable usage further confirms that the issue was isolated to the specific disposable needle involved." no further information is currently available.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key25349192
Report Number1222780-2026-00341
Device Sequence Number10445066
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public(01)15420045504868(17)270728(10)E25G28RK
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberE25G28RK
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2026
Initial Report FDA Received Date06/01/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown